Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sharp maximal estimates for doubly oscillatory integrals

Author: Björn Gabriel Walther
Journal: Proc. Amer. Math. Soc. 130 (2002), 3641-3650
MSC (1991): Primary 42B25, 42B99, 35L05, 35J10, 35Q40
Published electronically: May 1, 2002
MathSciNet review: 1920044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study doubly oscillatory integrals

\begin{displaymath}\int_{\mathbf R^n} \, e^{i(\xi + y\vert\xi\vert + t\vert\xi\vert^ a)} \widehat f(\xi)\,d\xi \end{displaymath}

and prove a sharp maximal estimate which is an immediate consequence of a well-known conjecture in Fourier analysis on $\mathbf{R}^n$.

References [Enhancements On Off] (What's this?)

  • 1. L. Carleson, Some Analytic problems to related to Statistical Mechanics, Euclidean harmonic analysis (Proc. Sem., Univ. Maryland, College Park, Md., 1979), 5-45, Lecture Notes in Math. 779, Springer, Berlin, 1980. MR 82j:82005
  • 2. H. P. Heinig; Sichun Wang, Maximal Function Estimates of Solutions to General Dispersive Partial Differential Equations, Trans. Amer. Math. Soc. 351 (1999), 79-108. MR 99c:35038
  • 3. L. Hörmander, The Analysis of Linear Partial Differential Operators I, Springer-Verlag, Berlin, Heidelberg, New York, London, Paris, Tokyo, Hong Kong, 1990. MR 91m:35001b; MR 85g:35002a
  • 4. E. Prestini, Radial functions and regularity of solutions to the Schrödinger equation, Monatsh. Math. 109 (1990), 135-143 MR 91j:35035
  • 5. J. L. Rubio de Francia, Maximal functions and Fourier transforms, Duke Math. J. 53 (1986), 395-404. MR 87j:42046
  • 6. P. Sjölin, Regularity of Solutions to the Schrödinger Equation, Duke Math. J. 55 (1987), 699-715. MR 88j:35026
  • 7. P. Sjölin, Radial functions and maximal estimates for solutions to the Schrödinger equation, J. Austral. Math. Soc. Ser. A 59 (1995), 134-142. MR 96d:42032
  • 8. P. Sjölin, $L ^ p$ maximal estimates for solutions to the Schrödinger equation, Math. Scand. 81 (1997), 35-68. MR 98j:35038
  • 9. C. Sogge; E. M. Stein, Averages of functions over hypersurfaces in $\mathbf{R}^ n$, Invent. Math. 82 (1985), 543-556. MR 87d:42030
  • 10. E. M. Stein, Maximal functions. I. Spherical means, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), 2174-2175. MR 54:8133a
  • 11. E. M. Stein, Harmonic Analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, No. 43, Monographs in Harmonic Analysis, III, Princeton University Press, Princeton, NJ, 1993. MR 95c:42002
  • 12. E. M. Stein; G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press, Princeton, New Jersey, 1971. MR 46:4102
  • 13. T. Tao; A. Vargas, A Bilinear Approach to Cone Multipliers II. Applications, Geom. Func. Anal. 10 (2000), 216-258. MR 2002e:42013
  • 14. L. Vega, Schrödinger Equations: Pointwise Convergence to the Initial Data, Proc. Amer. Math. Soc. 102 (1988), 874-878. MR 89d:35046
  • 15. B. G. Walther, Maximal Estimates for Oscillatory Integrals with Concave Phase, Contemp. Math. 189 (1995), 485-495. MR 96e:42024
  • 16. B. G. Walther, Norm Inequalities for Oscillatory Fourier Integrals, Doctoral thesis, TRITA-MAT-1998-MA-25, Royal Institute of Technology, Stockholm 1998.
  • 17. B. G. Walther, Some $L \sp p(L \sp \infty)$- and $L \sp 2(L \sp 2)$-estimates for oscillatory Fourier transforms, Analysis of Divergence (Orono, ME, 1997), 213-231. MR 2000j:00016; Appl. Numer. Harmon. Anal., Birkhäuser Boston, Boston, MA, 1998. MR 2001e:42013
  • 18. B. G. Walther, A sharp weighted $L \sp 2$-estimate for the solution to the time-dependent Schrödinger equation, Ark. mat. 37 (1999), 381-393. MR 2000g:35029
  • 19. B. G. Walther, Higher Integrability for Maximal Oscillatory Fourier Integrals, Ann. Acad. Sci. Fenn. Ser. A I Math. 26 (2001), 189-204. MR 2002f:42021
  • 20. Sichun Wang, On the Maximal Operator associated with the Free Schrödinger Equation, Studia Math. 122 (1997), 167-182. MR 98f:42019
  • 21. Si Lei Wang, On the Weighted Estimate of the Solution associated with the Schrödinger equation, Proc. Amer. Math. Soc. 113 (1991), 87-92. MR 91k:35066

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B25, 42B99, 35L05, 35J10, 35Q40

Retrieve articles in all journals with MSC (1991): 42B25, 42B99, 35L05, 35J10, 35Q40

Additional Information

Björn Gabriel Walther
Affiliation: Department of Mathematics, Royal Institute of Technology, SE – 100 44 Stockholm, Sweden
Address at time of publication: Department of Mathematics, Brown University, Providence, Rhode Island 02912–1917
Email: WALTHER@Math.KTH.SE, WALTHER@Math.Brown.Edu

Keywords: Doubly oscillatory Fourier integrals, maximal estimates, wave equation, time-dependent Schr\"odinger equation
Received by editor(s): August 10, 2000
Received by editor(s) in revised form: July 19, 2001
Published electronically: May 1, 2002
Additional Notes: This paper is a revision of [16, Chapter 9]. The author would like to thank Professor Per Sjölin, Royal Institute of Technology, Stockholm, Sweden, for patience and support. The final draft was made during visits at Brown University, Providence, RI, USA, and Univerzita Komenského, Bratislava, Slovakia.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society